Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 105, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 11, 2021, 11:05 PM CDT for 5 parishes in Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 11:05 PM CDT (04:05 UTC)
- Expired
- May 11, 2021, 11:45 PM CDT
- In force
- 40 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ascension Parish, LA, Assumption Parish, LA, Lafourche Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.7
The text
As transmitted.
294
WUUS54 KLIX 120405
SVRLIX
LAC005-007-057-093-095-120445-
/O.NEW.KLIX.SV.W.0105.210512T0405Z-210512T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
1105 PM CDT Tue May 11 2021
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southwestern St. John The Baptist Parish in southeastern
Louisiana...
Southwestern Ascension Parish in southeastern Louisiana...
St. James Parish in southeastern Louisiana...
Northwestern Lafourche Parish in southeastern Louisiana...
Northeastern Assumption Parish in southeastern Louisiana...
* Until 1145 PM CDT.
* At 1105 PM CDT, a severe thunderstorm was located over
Napoleonville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Thibodaux, Donaldsonville, Napoleonville, Gramercy, Lutcher, South
Vacherie, Paincourtville, Convent, North Vacherie, Garyville,
Wallace, Supreme, Chackbay, Labadieville, Belle Rose, Raceland,
Edgard and Schriever.
This includes Interstate 10 in Louisiana between mile markers 198 and
199.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3011 9106 3012 9060 2974 9061 2982 9111
TIME...MOT...LOC 0405Z 270DEG 20KT 2991 9100
HAIL...1.00IN
WIND...60MPH
$$
LN2 follow-up statements
554
WWUS54 KLIX 120425
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1125 PM CDT Tue May 11 2021
LAC005-120434-
/O.CAN.KLIX.SV.W.0105.000000T0000Z-210512T0445Z/
Ascension LA-
1125 PM CDT Tue May 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ASCENSION PARISH
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3007 9100 3006 9096 3008 9095 3012 9060
2974 9061 2983 9106
TIME...MOT...LOC 0424Z 270DEG 20KT 2991 9087
$$
LAC007-057-093-095-120445-
/O.CON.KLIX.SV.W.0105.000000T0000Z-210512T0445Z/
St. John The Baptist LA-St. James LA-Lafourche LA-Assumption LA-
1125 PM CDT Tue May 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHWESTERN ST. JOHN THE BAPTIST...ST. JAMES...NORTHWESTERN
LAFOURCHE AND NORTHEASTERN ASSUMPTION PARISHES...
At 1124 PM CDT, a severe thunderstorm was located near Chackbay, or 8
miles northwest of Thibodaux, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Thibodaux, Napoleonville, Gramercy, Lutcher, South Vacherie, Convent,
North Vacherie, Garyville, Wallace, Supreme, Chackbay, Labadieville,
Raceland and Edgard.
This includes Interstate 10 in Louisiana near mile marker 199.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3007 9100 3006 9096 3008 9095 3012 9060
2974 9061 2983 9106
TIME...MOT...LOC 0424Z 270DEG 20KT 2991 9087
HAIL...1.00IN
WIND...60MPH
$$
LN575
WWUS54 KLIX 120445
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1145 PM CDT Tue May 11 2021
LAC007-057-093-095-120454-
/O.EXP.KLIX.SV.W.0105.000000T0000Z-210512T0445Z/
St. John The Baptist LA-St. James LA-Lafourche LA-Assumption LA-
1145 PM CDT Tue May 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. JOHN THE
BAPTIST...ST. JAMES...NORTHWESTERN LAFOURCHE AND NORTHEASTERN
ASSUMPTION PARISHES WILL EXPIRE AT 1145 PM CDT...
A new severe thunderstorm warning is in effect for this storm.
LAT...LON 3007 9100 3006 9096 3008 9095 3012 9060
2974 9061 2983 9106
TIME...MOT...LOC 0444Z 270DEG 20KT 2991 9075
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:50 PM CDT, 8 hours 15 minutes earlier.
Area forecast discussion, May 11, 2:50 PM CDT, 8 hours 15 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
250 PM CDT Tue May 11 2021
.SHORT TERM...
Biggest forecast concern in the short term is the ongoing heavy
rain. Current rainfall totals have been widespread amounts of
4-5 inches and with swaths of 8-10 inches especially on the south
shore. Unfortunately, we already have high PW with our 12z
sounding showing 1.8 inches which looking at SPC's sounding
climatology is very moist for this time of year. Moist air
advection will continue and the environment continues to be
favorable for thunderstorm development with plenty of CAPE. A
stalled boundary has been draped right along the Louisiana coast.
Storms have been firing off on this boundary. We currently are in
a lull in terms of rainfall but expect more rounds later tonight
and tomorrow. Because of the potential for flash flooding, will
be keeping the current flash flood watch through tomorrow 18z.
Depending on how the evolution of the thunderstorm development
goes Wednesday morning, an extension into Thursday may be needed.
This wet period should begin to taper off on land Thursday as the
boundary pushes offshore.
.LONG TERM (Friday and beyond)...
Once we get out of the short term, we get a break from all the
rain Friday and Saturday and offshore flow will help flush some of
the excess rain out. An upper level low will close off around
northern California and slowly trek southeastward and a shortwave.
Rain will return to the area starting Monday of next week.
Guidance mostly agrees on decent PoPs Monday through Wednesday but
the agreement diverges on exact timing and potential amounts so
left the NBM for now.
&&
.AVIATION...
Visibilities and ceilings have widely varied due to
thunderstorms in the area. The thunderstorms are scattered for the
most part, but some training convection may cause a specific
terminal to be impacted for several hours. Any terminal impacted
by a thunderstorm could have ceilings under 1000 feet,
visibilities reduced to 1 mile and wind gusts up to 50 knots.
There will be some breaks in the afternoon but will pick up again
especially after 06z Wednesday.
&&
.MARINE...
Onshore flow of around 10 knots will remain through tomorrow then
will switch over to offshore. Showers and thunderstorms will be
possible with strong and erratic winds possible in the strongest
thunderstorms. Once the front clears the nearshore coastal waters,
winds will remain relatively light until late Thursday into
Friday then bump up to around 15 knots. It will then begin to
slack again and move back to southeasterly flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 74 57 75 / 70 70 40 10
BTR 67 77 60 77 / 70 80 30 10
ASD 67 79 62 77 / 80 80 50 20
MSY 71 79 67 77 / 70 80 50 20
GPT 67 79 62 75 / 70 70 60 30
PQL 66 79 61 75 / 70 70 60 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday afternoon for LAZ034>037-039-
046>050-056>061-063>072-075>078.
GM...Flash Flood Watch through Wednesday afternoon for GMZ530.
MS...Flash Flood Watch through Wednesday afternoon for MSZ068>071-077-
080>082.
GM...&&
BLIn the hours before
Special weather statement, May 11, 9:24 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service New Orleans LA
924 PM CDT Tue May 11 2021
LAZ046-049-056-057-120315-
Iberville-Ascension-Assumption-St. James-
924 PM CDT Tue May 11 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ASCENSION...
NORTHWESTERN ST. JAMES...SOUTHEASTERN IBERVILLE AND NORTHWESTERN
ASSUMPTION PARISHES...
At 924 PM CDT, a strong thunderstorm was located over Pierre Part, or
7 miles north of Belle River, moving northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Donaldsonville, St. Gabriel, White Castle, Paincourtville, Geismar,
Carville and Belle Rose.
LAT...LON 3025 9109 3008 9084 2986 9120 2990 9121
2992 9123 2993 9123 2997 9126 3000 9126
3000 9123 3004 9122 3003 9124 3006 9127
3006 9133
TIME...MOT...LOC 0224Z 224DEG 17KT 2999 9117
LNSpecial weather statement, May 11, 10:15 PM CDT, 50 minutes before
Special Weather Statement National Weather Service New Orleans LA 1015 PM CDT Tue May 11 2021 LAZ046-049-056-057-120345- Iberville-Ascension-Assumption-St. James- 1015 PM CDT Tue May 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT ASCENSION...NORTHWESTERN ST. JAMES...SOUTHEASTERN IBERVILLE AND NORTHEASTERN ASSUMPTION PARISHES... At 1015 PM CDT, a strong thunderstorm was located over Belle Rose, or near Donaldsonville, moving northeast at 20 mph. Winds in excess of 40 mph and penny size hail are possible with this storm. Locations impacted include... Gonzales, Donaldsonville, Napoleonville, St. Gabriel, Sorrento, Paincourtville, Geismar and Belle Rose. This includes Interstate 10 in Louisiana between mile markers 172 and 189. LAT...LON 2992 9103 3005 9122 3031 9102 3017 9074 TIME...MOT...LOC 0315Z 219DEG 19KT 3005 9103 LN
Special weather statement, May 11, 10:35 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1035 PM CDT Tue May 11 2021
LAZ046-049-050-056>058-120415-
Livingston-Iberville-Ascension-Assumption-St. John The Baptist-St.
James-
1035 PM CDT Tue May 11 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ST. JOHN
THE BAPTIST...ASCENSION...CENTRAL ST. JAMES...SOUTHWESTERN
LIVINGSTON...SOUTHEASTERN IBERVILLE AND NORTHERN ASSUMPTION
PARISHES...
At 1035 PM CDT, strong thunderstorms were clustered over Pierre Part,
or 7 miles north of Belle River, moving northeast at 30 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Gonzales, Donaldsonville, Napoleonville, St. Gabriel, Gramercy,
Lutcher, White Castle, Sorrento, Port Vincent, Paincourtville,
Geismar, Convent, Prairieville, Carville, Belle Rose and Garyville.
This includes Interstate 10 in Louisiana between mile markers 171 and
197.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3035 9092 3034 9090 3037 9088 3010 9062
2984 9115 2986 9120 2990 9121 2997 9126
3000 9126 3000 9123 3004 9122 3003 9124
3006 9127 3006 9136 3007 9137
TIME...MOT...LOC 0335Z 236DEG 26KT 2999 9118
LNThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:49 PM CDT | River Flood Warning | LIX | Saint Tammany | 14 hr |
| May 11, 9:24 PM CDT | Special Weather Statement | LIX | Assumption | 51 min |
| May 11, 10:15 PM CDT | Special Weather Statement | LIX | Ascension | 30 min |
| May 11, 10:35 PM CDT | Special Weather Statement | LIX | Ascension, Assumption, Saint James | 40 min |
| May 11, 10:37 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 30 min |
| May 11, 10:38 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Iberville, Saint James | 3 hr |
| May 11, 11:41 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist | 64 min |
| May 12, 12:18 AM CDT | Special Weather Statement | LIX | Assumption | 27 min |
| May 12, 12:31 AM CDT | Areal Flood Advisory | LIX | Assumption, Jefferson, Lafourche, Saint Charles, Saint James, Saint John the Baptist | 2 hr |
| May 12, 12:33 AM CDT | Special Weather Statement | LIX | Saint Charles | 42 min |
| May 12, 12:48 AM CDT | Special Weather Statement | LIX | Lafourche | 57 min |
| May 12, 1:12 AM CDT | Special Weather Statement | LIX | Saint Charles | 33 min |
| May 12, 1:41 AM CDT | Special Weather Statement | LIX | Lafourche, Orleans, Saint Charles, Saint Tammany | 49 min |
| May 12, 1:46 AM CDT | Special Marine Warning | LIX | 44 min | |
| May 12, 1:58 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 81 min |
| May 12, 1:58 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 32 min |
| May 12, 2:08 AM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 12 min |
| May 12, 2:30 AM CDT | Special Marine Warning | LIX | 46 min | |
| May 12, 2:47 AM CDT | Special Marine Warning | LIX | 43 min | |
| May 12, 3:14 AM CDT | Special Marine Warning | LIX | 108 min | |
| May 12, 4:25 AM CDT | Special Marine Warning | LIX | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.